MAUDE Adverse Event Report: NATUS MANUFACTURING LIMITED DANTEC CONCENTRIC NEEDLE ELECTRODE; DANTEC DISPOSABLE CONCENTRIC NEEDLE

NATUS MANUFACTURING LIMITED DANTEC CONCENTRIC NEEDLE ELECTRODE; DANTEC DISPOSABLE CONCENTRIC NEEDLE
Model Number 9013S0032
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record to be reviewed.Defective part requested to be returned.Further information requested from the customer.Patient information - no patient injury reported, device malfunction occurred.Other relevant history, including preexisting medical conditions: this section is not applicable as no patient injury occurred.Suspect products - not applicable.Serial # the medical device does not have a serial number.The medical device is not implantable.The medical device is not a single-use device that was reprocessed or reused on a patient.
 
Event or Problem Description
Hub and cannula separation from colour cover during removal of connector cable."when pulling out the emg needle, the plastic socket will detach at the connection of emg needle to lead cable, thereby uncontrollable needle movement and risk of injury to users.".
 
Additional Manufacturer Narrative
Work order (b)(4) was reviewed.No rework or sort performed on this lot.No ncr's noted.In process testing and inspections recorded on doc-011247 rev f were reviewed.All samples taken for tests gave pass results.2 x production restart forms doc-011369 rev a were present in relation to the sortimat grippers adjustment and grinder full coolant change.All tests were carried out for production to restart and both were approved by engineering.1 used needle was returned for investigation.A visual inspection was completed, the complaint is confirmed.Plastic colour cover separated from needle and metal hub.Cavity number of the colour cover is 4a.No further testing can be conducted as needle is disassembled.Doc-010782 risk management report for dantec dcn was reviewed.Potential hazard and hazardous situation identified associated with physical injury - needle stick, id 23 (needles are sharp, users could pierce themselves) and physical injury - cannula & hub assembly separated from outer colour cover, id 29 (users could pierce themselves).The overall risk rating is 3a (low - green area) (severity of hazard - 3 - moderate, probability of hazard - a-unlikely).The complaint log was reviewed over 12 months, 6 similar complaints noted for this product line.Capa003896 has been opened to investigate further.

Brand Name
DANTEC CONCENTRIC NEEDLE ELECTRODE
Common Device Name
DANTEC DISPOSABLE CONCENTRIC NEEDLE
Manufacturer (Section D)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, connaught H91PD 92
EI  H91PD92
MDR Report Key7784042
Report Number3005581270-2018-00007
Device Sequence Number192172
Product Code IKT
UDI-Device Identifier05704736002875
UDI-Public05704736002875
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K112034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2020
Device Model Number9013S0032
Device Catalogue Number9013S0032
Device Lot Number27B/17/D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;